Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 140, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Aug 7, 2012, 5:26 PM MDT for Dundy County, Hitchcock County, Nebraska. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2012, 5:26 PM MDT (23:26 UTC)
- Expired
- Aug 7, 2012, 5:51 PM MDT
- In force
- 25 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Dundy County, NE, Hitchcock County, NE
The radar
The Goodland radar (KGLD), 93 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.4 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 709 J/kg
- Mixed-layer CIN
- -394 J/kg
- Mixed-layer LCL
- 1831 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
995
WUUS53 KGLD 072326
SVRGLD
NEC057-087-080030-
/O.NEW.KGLD.SV.W.0140.120807T2326Z-120808T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
526 PM MDT TUE AUG 7 2012
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DUNDY COUNTY IN SOUTHWEST NEBRASKA...
WESTERN HITCHCOCK COUNTY IN SOUTHWEST NEBRASKA...
* UNTIL 630 PM MDT/730 PM CDT/
* AT 524 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 8 MILES SOUTH OF WAUNETA TO 13 MILES SOUTHEAST OF ALVIN...AND
WAS MOVING SOUTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
PARKS...STRATTON NE...MAX AND BENKELMAN.
THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 13 AND 57.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4002 10086 4000 10182 4030 10195 4034 10171
4035 10130
TIME...MOT...LOC 2326Z 306DEG 27KT 4030 10136 4023 10183
WIND...HAIL 60MPH <1.00IN
$$
DR2 follow-up statements
766
WWUS53 KGLD 072338
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
538 PM MDT TUE AUG 7 2012
NEC087-072347-
/O.CAN.KGLD.SV.W.0140.000000T0000Z-120808T0030Z/
HITCHCOCK NE-
638 PM CDT TUE AUG 7 2012
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN HITCHCOCK COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING ARE NO LONGER EXPECTED
TO AFFECT THE WARNED AREA. ADDITIONAL THUNDERSTORM ACTIVITY IS STILL
EXPECTED TO MOVE INTO HITCHOCK COUNTY...HOWEVER THIS IS NOT
CURRENTLY SEVERE.
LAT...LON 4021 10133 4001 10133 4000 10173 4001 10182
4024 10190 4035 10138
TIME...MOT...LOC 2337Z 333DEG 21KT 4021 10139 4013 10177
$$
NEC057-080030-
/O.CON.KGLD.SV.W.0140.000000T0000Z-120808T0030Z/
DUNDY NE-
538 PM MDT TUE AUG 7 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DUNDY COUNTY
UNTIL 630 PM MDT...
AT 533 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 8 MILES NORTH OF MAX TO 8 MILES NORTH OF PARKS...AND WAS MOVING
SOUTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
PARKS...MAX AND BENKELMAN.
THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 13 AND 43.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4021 10133 4001 10133 4000 10173 4001 10182
4024 10190 4035 10138
TIME...MOT...LOC 2337Z 333DEG 21KT 4021 10139 4013 10177
WIND...HAIL 60MPH <1.00IN
$$
DR122
WWUS53 KGLD 072351
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
551 PM MDT TUE AUG 7 2012
NEC057-080001-
/O.CAN.KGLD.SV.W.0140.000000T0000Z-120808T0030Z/
DUNDY NE-
551 PM MDT TUE AUG 7 2012
...THE SEVERE THUNDERSTORM WARNING FOR DUNDY COUNTY IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH
THESE THUNDERSTORMS.
LAT...LON 4021 10133 4001 10133 4000 10173 4001 10182
4024 10190 4035 10138
TIME...MOT...LOC 2351Z 333DEG 21KT 4014 10134 4006 10172
$$
DRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 5:21 PM MDT, 5 minutes earlier.
Area forecast discussion, Aug 7, 5:21 PM MDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 521 PM MDT TUE AUG 7 2012 .UPDATE... ISSUED AT 238 PM MDT TUE AUG 7 2012 CONVECTION CONTINUES TO DEVELOP ALONG A SURFACE TROUGH FROM NEAR FT. MORGAN NORTHEAST INTO WESTERN NEBRASKA. THERE IS SOME CONCERN THE STORMS WILL MOVE FASTER THAN THE TROUGH AND DISSIPATE AS THEY ARE OVERCOME BY THE SUBSIDENCE ALOFT. HAVE UPDATED THE PRECIP. FORECAST TO ACCOUNT FOR THE CURRENT MOVEMENT OF THE TROUGH. AM THINKING THE STORMS WILL DISSIPATE BY MID EVENING AS SUBSIDENCE OVERSPREADS THE AREA. WITH CLOUD COVER CONTINUING TO DOMINATE THE EASTERN PART OF THE AREA...ANY STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL DEVELOP ALONG THE SURFACE TROUGH WHERE DAYTIME HEATING IS BEST. && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 127 PM MDT TUE AUG 7 2012 18Z WATER VAPOR IMAGERY INDICATED AN AREA OF SUBSIDENCE OVER WYOMING TO NORTHERN COLORADO SPREADING EASTWARD. LATEST ARRIVAL ESTIMATES HAVE THE SUBSIDENCE MOVING INTO THE NORTHWEST PART OF THE AREA DURING THE LATE AFTERNOON AND THE SOUTHERN PART OF THE AREA DURING MID EVENING. WITH THIS IN MIND DECIDED TO DECREASE PRECIP. CHANCES FROM THE PREVIOUS FORECAST. LATE THIS AFTERNOON THROUGH THIS EVENING AN UPPER LEVEL SHORT WAVE TROUGH WILL CONTINUE TO PROGRESS SOUTHEAST ACROSS THE TRI- STATE AREA. AHEAD OF IT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AND MOVE IN AN EASTERLY DIRECTION. AM THINKING THE BEST CHANCE FOR PRECIPITATION WILL BE EAST OF A RUSSELL SPRINGS TO MCCOOK LINE WHERE INSTABILITY...LIFT AND MOISTURE WILL BE CO-LOCATED THE BEST. INCLUDED ISOLATED COVERAGE ELSEWHERE DUE TO THE WEAK LIFT ACCOMPANYING THE SHORT WAVE TROUGH. AS THE SHORT WAVE TROUGH MOVES OUT OF THE AREA DURING THE MID TO LATE EVENING...SUBSIDENCE MOVES IN BEHIND IT. PRECIPITATION CHANCES WILL END FROM WEST TO EAST BY LATE EVENING...WITH DRY CONDITIONS EXPECTED AREA WIDE BY MIDNIGHT. THE MAIN THREAT WITH THE STRONGER STORMS WILL BE STRONG TO SEVERE WIND GUSTS AND LARGE HAIL. WEDNESDAY WILL BE DRY DUE TO THE LACK OF ANY SOURCE FOR LIFT WITHIN THE UPPER LEVEL FLOW. A WEAK FRONTAL BOUNDARY/SURFACE TROUGH WILL MOVE THROUGH THE AREA DURING THE MORNING...TURNING THE WINDS TO THE NORTH. WITH CLEAR SKIES HIGHS WILL BE WARMER THAN TODAY...BUT STILL A FEW DEGREES COOLER THAN WHAT WE HAVE HAD THANKS TO THE NORTH WINDS. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 205 PM MDT TUE AUG 7 2012 WEDNESDAY NIGHT-FRIDAY...DRIER MORE STABLE AIR WILL MOVE INTO THE AREA ON WEDNESDAY AS AMPLIFIED H5 RIDGE AXIS SHIFTS TO THE EAST RESULTING IN DEEP NORTHERLY FLOW ALOFT AND LARGE SCALE SUBSIDENCE AHEAD OF RIDGE AXIS. THIS PATTERN WILL PERSIST ACROSS THE AREA THROUGH THURSDAY NIGHT AS UPPER LEVEL RIDGE AXIS GRADUALLY SHIFTS TO THE EAST AND WILL KEEP CWA DRY THROUGH THIS PERIOD. UNCERTAINTY INCREASES LATE IN THE PERIOD WITH RESPECT TO STRENGTH/TIMING OF SHORT WAVE TROUGH MOVING OVER THE TOP OF RIDGE. WHILE MAJORITY OF MODELS KEEP STRONGEST FORCING WITH THIS TROUGH WELL TO THE NORTH...THE DIFFERENCE IN TIMING WILL PLAY AN IMPORTANT ROLE IN WHERE SFC TROUGH DEVELOPS IN RESPONSE TO SYSTEM...WHICH WILL IMPACT NOT ONLY TEMPS/TDS BUT ALSO POTENTIAL FOR AFTERNOON PRECIPITATION CHANCES. WHILE THERE IS NO CLEAR FAVORED SOLUTION...WILL LEAN TOWARDS THE LATEST NAM DATA WHICH HAS SOME SUPPORT FROM SREF FORECASTS...AND MAINTAIN AREA OF SMALL CHANCES ACROSS EASTERN COLORADO LATE IN THE AFTERNOON. OTHER ISSUE WILL BE BOTH MAX AND MIN TEMPS AS SFC HIGH SETTLING OVER AREA WILL NOT ONLY BRING CONDITIONS FAVORABLE FOR STRONG RADIATIONAL COOLING...BUT ALSO ALLOW COOLER AIR TO BACK INTO EASTERN CWA HOLDING DOWN TEMPERATURES SEVERAL DEGREES. FOR LOWS...THINK LATEST GUIDANCE LOOKS REASONABLE WITH OVERNIGHT LOWS IN THE MID/UPPER 50S IN MANY LOCATIONS. GIVEN DRY AIR IN PLACE ACROSS AREA ON WEDNESDAY EVENING MAY SEE TEMPS EVEN LOWER BY THURSDAY MORNING...BUT WITH MODEL CONSENSUS OF BRINGING A BACK DOOR COLD FRONT WITH INCREASED TDS INTO THE AREA OVERNIGHT CONFIDENCE NOT HIGH ENOUGH TO DECREASE TEMPS FURTHER. OVERALL HIGH TEMPERATURE FORECAST LOOKED REASONABLE WITH ONLY A RATHER SLIGHT DOWNWARD ADJUSTMENT TO TEMPS MADE. IN THE EXTENDED (FRIDAY NIGHT-TUESDAY)...MEDIUM RANGE MODELS CONTINUE INDICATE DIFFERENCES WITH HANDLING OF SHORT WAVE TROUGH AND H5 RIDGE STRENGTH EARLY IN THE PERIOD...FOLLOWED BY HOW WEST COAST TROUGH EVOLVES TOWARDS THE END OF THE PERIOD. WHILE MODELS ARE IN REASONABLE AGREEMENT THROUGH MONDAY...12Z GEFS ENSEMBLE ARE CLUSTERING MORE TOWARDS THE MUCH MORE AMPLIFIED ECMWF SOLUTION THAN OPERATIONAL 12Z GFS AND PLAN ON WEIGHTING FORECAST A BIT MORE IN THAT DIRECTION....ALTHOUGH CONFIDENCE IS FAIRLY LOW AS LATEST ECMWF IS NOW TRENDING TOWARDS A SOLUTION LIKE THE CURRENT GFS. WITH THE AMOUNT OF UNCERTAINTY NOTED IN LATEST SOLUTIONS...CONFIDENCE NOT HIGH ENOUGH TO MAKE ANY LARGE DEVIATIONS FROM THE CURRENT CONSENSUS FORECASTS MUCH AS CONFIDENCE IN EVEN SYNOPTIC SCALE PATTERN FAIRLY LOW FROM SUNDAY ON. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 518 PM MDT TUE AUG 7 2012 BOTH KMCK AND KGLD COULD BE IMPACTED BY THUNDERSTORMS THIS EVENING. A LINE OF THUNDERSTORMS FROM NORTHEAST COLORADO TO SOUTHWEST NEBRASKA WILL MOVE SOUTHEAST AT AROUND 20KT. THE STORMS HAVE BEEN PRODUCING GUSTY WINDS...BRIEF HEAVY RAINFALL AND SMALL HAIL. THE THREAT FOR THUNDERSTORMS WILL END BY 06Z WITH VFR CONDITIONS EXPECTED THEREAFTER AS DRIER AIR MOVES INTO THE AREA. && .FIRE WEATHER... ISSUED AT 127 PM MDT TUE AUG 7 2012 NORTH WINDS WILL STRENGTHEN DURING THE LATE MORNING BEHIND THE WEAK FRONT/SURFACE TROUGH...WITH GUSTS AROUND 25 MPH POSSIBLE BETWEEN A LINE FROM STRATTON NEBRASKA TO TRIBUNE WEST TO THE COLORADO KANSAS BORDER. RELATIVE HUMIDITIES WILL DROP TO 15 PERCENT ACROSS THE AREA...SO THERE IS A THREAT FOR HAZARDOUS FIRE WEATHER CONDITIONS WHERE WINDS WILL BE GUSTY. AT THIS TIME WILL NOT ISSUE A FIRE WEATHER WATCH. MODELS MIX DOWN GUSTS THAT BARELY EXCEED BOTH THE SPEED AND DURATION CRITERIA. AS SUCH DO NOT HAVE ENOUGH CONFIDENCE AT THIS TIME TO ISSUE A WATCH. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && UPDATE...JTL SHORT TERM...JTL LONG TERM...JRM AVIATION...024 FIRE WEATHER...JTL
Hazardous weather outlook, Aug 7, 2:50 PM MDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 250 PM MDT TUE AUG 7 2012 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-081945- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 250 PM MDT TUE AUG 7 2012 /350 PM CDT TUE AUG 7 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE TRI-STATE AREA... WITH THE BEST CHANCE FOR SEVERE STORMS BEING WEST OF A TRIBUNE TO MCCOOK LINE DURING THE AFTERNOON AND EARLY EVENING. STRONG TO SEVERE WIND GUSTS AND LARGE HAIL WILL BE THE PRIMARY THREATS WITH THE STRONGER STORMS. THE STORM ACTIVITY SHOULD DIMINISH DURING THE LATE EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL BE POSSIBLE FROM FRIDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. JTL
In the hours before
Special weather statement, Aug 7, 3:41 PM MDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
341 PM MDT TUE AUG 7 2012
COZ090-072245-
YUMA COUNTY-
341 PM MDT TUE AUG 7 2012
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR YUMA COUNTY IN NORTHEAST COLORADO...
AT 438 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 24 MILES NORTHWEST
OF IMPERIAL TO 9 MILES NORTHWEST OF HIGHLAND CENTER...MOVING
SOUTHEAST AT 20 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 4045 10205 4044 10204 4035 10204 4035 10205
4023 10205 4019 10252 4044 10275
TIME...MOT...LOC 2141Z 322DEG 19KT 4076 10194 4057 10272
DRSpecial weather statement, Aug 7, 3:50 PM MDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 350 PM MDT TUE AUG 7 2012 NEZ080-072245- HITCHCOCK- 450 PM CDT TUE AUG 7 2012 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR HITCHCOCK COUNTY IN SOUTHWEST NEBRASKA... AT 448 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES EAST OF WAUNETA...MOVING SOUTHEAST AT 15 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. && LAT...LON 4020 10116 4031 10133 4035 10132 4035 10097 TIME...MOT...LOC 2150Z 304DEG 14KT 4041 10125 DR
Special weather statement, Aug 7, 4:36 PM MDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 436 PM MDT TUE AUG 7 2012 NEZ079-080-072330- DUNDY-HITCHCOCK- 536 PM CDT TUE AUG 7 2012 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR DUNDY COUNTY IN SOUTHWEST NEBRASKA AND HITCHCOCK COUNTY IN SOUTHWEST NEBRASKA... AT 533 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ENDERS...OR 7 MILES WEST OF WAUNETA...MOVING SOUTHEAST AT 15 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. && LAT...LON 4033 10098 4020 10137 4035 10161 4035 10104 TIME...MOT...LOC 2236Z 309DEG 12KT 4042 10149 DR
Special weather statement, Aug 7, 4:51 PM MDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
451 PM MDT TUE AUG 7 2012
COZ090-072315-
YUMA COUNTY-
451 PM MDT TUE AUG 7 2012
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR YUMA COUNTY IN NORTHEAST COLORADO...
AT 446 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHEAST
OF CLARKVILLE TO OTIS...MOVING SOUTHEAST AT 25 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.
TORRENTIAL RAINFALL IS ALSO OCCURRING...WHICH MAY FLOOD LOW LYING
AREAS. DO NOT DRIVE A VEHICLE ON A FLOODED ROADWAY.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 4045 10220 4034 10209 3994 10281 4035 10280
4044 10278
TIME...MOT...LOC 2251Z 308DEG 21KT 4030 10241 4012 10294
DRSpecial weather statement, Aug 7, 5:10 PM MDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 510 PM MDT TUE AUG 7 2012 NEZ079-080-080015- DUNDY-HITCHCOCK- 510 PM MDT TUE AUG 7 2012 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR DUNDY COUNTY IN SOUTHWEST NEBRASKA AND HITCHCOCK COUNTY IN SOUTHWEST NEBRASKA... AT 507 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF ENDERS...OR 9 MILES SOUTH OF IMPERIAL...MOVING SOUTHEAST AT 15 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. TORRENTIAL RAINFALL IS ALSO OCCURRING...WHICH MAY FLOOD LOW LYING AREAS. DO NOT DRIVE A VEHICLE ON A FLOODED ROADWAY. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. && LAT...LON 4014 10150 4035 10177 4035 10104 TIME...MOT...LOC 2311Z 313DEG 12KT 4038 10161 DR
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 3:50 PM MDT | Special Weather Statement | GLD | Hitchcock | 55 min |
| Aug 7, 4:36 PM MDT | Special Weather Statement | GLD | Hitchcock | 54 min |
| Aug 7, 5:10 PM MDT | Special Weather Statement | GLD | Dundy | 65 min |
| Aug 7, 5:52 PM MDT | Special Weather Statement | GLD | Dundy | 53 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.